Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 9, 2006, 5:26 PM EDT for Palm Beach County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2006, 5:26 PM EDT (21:26 UTC)
- Expired
- Apr 9, 2006, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 11:23 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 092126 SVRMFL FLC099-092230- /O.NEW.KMFL.SV.W.0016.060409T2126Z-060409T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 526 PM EDT SUN APR 9 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PALM BEACH COUNTY...OR 6 MILES EAST OF BELLE GLADE...AND MOVING SOUTHEAST AT 20 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AT 540 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2673 8055 2664 8065 2654 8041 2667 8034 $$ KOB
2 follow-up statements
000 WWUS52 KMFL 092149 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 549 PM EDT SUN APR 9 2006 FLC099-092230- /O.CON.KMFL.SV.W.0016.000000T0000Z-060409T2230Z/ PALM BEACH FL- 549 PM EDT SUN APR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PALM BEACH COUNTY...OR ABOUT 19 MILES WEST OF BOYNTON BEACH...MOVING SOUTHEAST AT 20 MPH. . A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2673 8055 2664 8065 2654 8041 2667 8034 $$ KOB
000 WWUS52 KMFL 092218 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 617 PM EDT SUN APR 9 2006 FLC099-092230- /O.CON.KMFL.SV.W.0016.000000T0000Z-060409T2230Z/ PALM BEACH FL- 617 PM EDT SUN APR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PALM BEACH COUNTY...OR ABOUT 19 MILES WEST OF BOYNTON BEACH...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY BUT COULD BE APPROACHING THE WESTERN PORTION OF THE METROPOLITAN PALM BEACH COUNTY REGION. IF THIS STORM REMAINS SEVERE...THE WARNING MAY HAVE TO BE REISSUED AND EXPANDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2666 8039 2658 8052 2646 8034 2655 8024 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:41 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 9, 3:41 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT SUN APR 9 2006 .DISCUSSION...COLD FRONT CURRENTLY ACROSS THE LAKE OKEECHOBEE REGION WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TONIGHT...CONTINUING TO PROVIDE SOME SURFACE CONVERGENCE. IT WILL TAKE TIME FOR THE UPPER SHORTWAVE...NOW OVER THE EASTERN GULF...TO MOVE EAST ACROSS THE AREA. THUS...GOOD VENTILATION WILL CONTINUE ALOFT WELL INTO THE EVENING HOURS ACROSS SOUTH FL...AND POSSIBLY THROUGH THE OVERNIGHT. HOWEVER...AS THE BOUNDARY LAYER COOLS...AM EXPECTING COVERAGE OF THUNDERSTORMS TO DECREASE...THOUGH CANNOT DISCOUNT EVEN ISOLATED STORMS AFTER MIDNIGHT. WILL INCREASE POPS FOR TONIGHT SINCE IT LOOKS LIKE IT WILL TAKE AWHILE FOR THE SYSTEM TO MOVE THROUGH. SO FAR STORMS HAVE NOT DEVELOPED FROM COLLIER THROUGH A LARGE PORTION OF MIAMI-DADE COUNTY. OUTFLOWS ARE SEEN ON RADAR BEGINNING TO MOVE SOUTH...SO AM STILL FORECASTING THUNDERSTORMS TO DEVELOP AREAS FURTHER SOUTH...WHERE THE AIRMASS CONTINUES RIPE FOR STORM DEVELOPMENT. GFS CONTINUES TO SHOW WAVES OF LOW PRESSURE DEVELOPING ALONG THE FRONT TONIGHT THROUGH TOMORROW. HOWEVER...PLACEMENT OF THE LOWS IS RANDOM WITH EACH RUN...SO DO NOT HAVE A HIGH CONFIDENCE IN HOW THIS WILL PLAY OUT. THINKING IS THAT THE FRONT WILL MOVE INTO THE KEYS BY MONDAY MORNING. HOWEVER...BROAD TROUGHING AND POSSIBLE LOW PRESSURE TO OUR SOUTH WILL RESULT IN EASTERLY FLOW...BECOMING RATHER STRONG...OVER THE NEXT FEW DAYS. THOUGH MOISTURE WILL DECREASE TOMORROW...THERE SHOULD BE ENOUGH WITH THE ENSUING EASTERLY FLOW FOR SCATTERED SHOWERS. BELIEVE THAT THE GFS IS OVERLY BULLISH ON THE LOW DEVELOPMENT ALONG THE FRONT TOMORROW...WHICH IT THEN BRINGS WESTWARD SOUTH OF THE AREA MID WEEK. STILL...LOCAL AREA LIKELY WILL BE SANDWICHED BETWEEN RATHER STRONG HIGH PRESSURE TO THE NORTH AND LOWER PRESSURE SOUTH. THIS WILL RESULT IN A RATHER STRONG EASTERLY FLOW THROUGH MID WEEK. SO IT WILL BE BREEZY AND LOCALLY WINDY AT THE ATLANTIC COAST NEXT FEW DAYS. && .MARINE...STRONG PRESSURE GRADIENT WILL BECOME ESTABLISHED ACROSS THE LOCAL WATERS THROUGH MID WEEK. THIS WILL RESULT IN HAZARDOUS SEAS ACROSS ESPECIALLY THE GULF STREAM WATERS. HAVE POSTED A SMALL CRAFT ADVISORY FOR THESE WATERS TONIGHT...AND IT LOOKS LIKE BY TOMORROW...MANY OTHER AREAS MAY NEED TO BE INCLUDED IN THIS AS THE GRADIENT TIGHTENS. WILL HAVE TO MONITOR HOW A FETCH MAY SET UP EAST OF THE PALM BEACH COAST...BECAUSE IT IS POSSIBLE THAT NEAR SHORE SEAS COULD BE EVEN HIGHER THAN CURRENTLY FORECAST SHOULD THE WIND FIELD BECOME ORIENTED TOWARD THE PALM BEACH COAST. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 69 79 70 78 / 80 30 25 20 FORT LAUDERDALE 70 79 70 80 / 80 40 25 20 MIAMI 69 81 70 81 / 80 40 25 20 NAPLES 65 83 61 85 / 70 30 10 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY GULF STREAM WATERS THROUGH MONDAY. GM...NONE. && DG
Hazardous weather outlook, Apr 9, 9:25 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 925 AM EDT SUN APR 9 2006 FLZ063-066>075-101315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 915 AM EDT SUN APR 9 2006 ...NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT WILL BECOME NUMEROUS THIS AFTERNOON AND LAST THROUGH MUCH OF THE EVENING HOURS. THE RISK OF DANGEROUS CLOUD TO GROUND OR WATER LIGHTNING WILL BE HIGH. WIND: A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH THIS AFTERNOON AND EARLY EVENING IN THE STRONGEST STORMS. HAIL: THERE IS A SLIGHT RISK OF NICKEL SIZE OR SMALLER HAIL IN THE STRONGEST STORMS THIS AFTERNOON. FLOODING: MINOR URBAN FLOODING IS POSSIBLE ANYWHERE OVER SOUTH FLORIDA WITH HEAVY RAINFALL FROM NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS. WAVES: SEAS IN THE GULF STREAM WILL INCREASE TO 9 FEET LATE TONIGHT WITH INCREASING NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Apr 9, 1:42 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT SUN APR 9 2006 FLZ072-074-091845- BROWARD METROPOLITAN-DADE METROPOLITAN- 142 PM EDT SUN APR 9 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH FROM BROWARD COUNTY INTO MIAMI-DADE COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF POMPANO BEACH TO 9 MILES WEST OF WESTON...MOVING SOUTH AT 10 MPH. THIS LINE WILL MOVE INTO THE NORTHERN MIAMI-DADE COUNTY BETWEEN 230 AND 3 PM EDT. SOME AREAS THAT COULD BE AFFECTED BY THESE STORMS ARE MIAMI LAKES...CAROL CITY...OPA LOCKA...NORTH MIAMI BEACH...AND AVENTURA. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND...GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. PEOPLE NEED TO BE READY TO SEEK SHELTER IN A SAFE BUILDING WHEN THE WEATHER BECOMES TREATING...AND LISTEN FOR POSSIBLE WARNINGS FROM MIAMI NATIONAL WEATHER SERVICE. BAXTER
Local storm report, Apr 9, 1:57 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL W BOCA RATON 26.36N 80.10W
04/09/2006 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
OCCURRED AT 11765 LEEWAY PLACE
0145 PM TSTM WND GST PARKLAND 26.31N 80.24W
04/09/2006 E0 MPH BROWARD FL TRAINED SPOTTER
WINDS ESTIMATED AS 50 TO 55 MPH.
0145 PM TSTM WND DMG PARKLAND 26.31N 80.24W
04/09/2006 BROWARD FL TRAINED SPOTTER
TREES DOWN ON CORAL RIDGE DRIVE
&&
BEPLocal storm report, Apr 9, 2:04 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL COCONUT CREEK 26.27N 80.19W
04/09/2006 E0.88 INCH BROWARD FL TRAINED SPOTTER
HAIL WAS OCCURRING AT INTERSECTION OF COPANS AND LYONS.
&&
BEPLocal storm report, Apr 9, 2:35 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/09/2006 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
HAIL WAS OCCURRING AT BOYNTON BEACH BLVD AND JOG ROAD.
&&
BEPSpecial weather statement, Apr 9, 2:59 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT SUN APR 9 2006 FLZ063-066-092000- GLADES-HENDRY- 300 PM EDT SUN APR 9 2006 ..DEVELOPING STORMS OVER WEST OF LAKE OKEECHOBEE... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 7 MILES EAST OF ARCHBOLD TO PALMDALE...OR...MOVING TO THE EAST SOUTHEAST AT 10 TO 15 MPH. THESE STORMS WILL AFFECT GLADES AND NORTHERN HENDRY COUNTIES THROUGH 4 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASSED. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD ALSO REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THE STORMS BECOME ANY STRONGER. REMEMBER THAT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, Apr 9, 3:09 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HEAVY RAIN BOYNTON BEACH 26.53N 80.09W
04/09/2006 M0.00 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED 2 AND 1/4 INCHES OF RAIN HAS FALLEN
BETWEEN 2PM AND 3PM
&&
BEPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Apr 9, 1:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 1:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 64 min |
| Apr 9, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 2:10 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 9, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 4:14 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 5:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 22 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.